RLS and Osteoarthritis : Yes, I have... - Restless Legs Syn...

Restless Legs Syndrome

15,360 members9,756 posts

RLS and Osteoarthritis

Hidden
Hidden

Yes, I have both. The OA is in my knees and is very painful. I take Excedrin and rub on Aspercreme , use heating pad and hot baths. I am managing, but only just. I walk even though it hurts because If I don't I won't be able to at all. I have RLS day and night, I take ropinerole and gabapentin for it. Sometimes it works quite well and sometimes not. My issue is when my legs hurt and I can't move and RLS kicks in and I need to move. I get so tired, can't lie down. Any movement that involves bending the knee is out. Also my legs swell and I need to rest them, but I can't. So please share any ideas, thoughts, sympathy , what ever you've got. Thank you, so so glad you are here to vent to.

12 Replies
oldestnewest

Hi ,unfortunately as I have said before the 8 mg of Requip you are taking daily is causing you to have augmentation ,the fact that you have had to keep increasing the dose proves this.I cannot see any improvement until you get off that dose.That is a Parkinson Desease dose not a RLS dose.I am sorry but I am sure you want me to be honest but the longer you stay on that dose the worse your RLS will become.I am not trying to be unkind I am trying to help you.I also have OA so can appreciate your suffering.

Hidden
Hidden in reply to Pippins2

I do appreciate your honesty I think I sometimes have to hear a thing more than once for it to penetrate What is a proper RLS dose? If I cut back, how much. and how long does it take? I realize you might not want to answer these questions, that's fine. I don't see my Doc. for awhile and I would like to get this over with. I'm going to Goggle and see what I get.

Hidden
Hidden in reply to Hidden

If you are taking 8mg of Requip then i agree with pipps, that is way to much. Cutting back is not the best option, you need to get off it completely. That is not easy to do. You will need your doctor to help you, you will need to very slowly reduce your dosage and take a strong pain med like Tramadol or stronger to help you through the withdrawals which can be very bad for some. It can take for some weeks for others months to get back to baseline RLS.

Hidden
Hidden in reply to Hidden

Much more complicated than I realized. Fun times ahead I think. Thank you.

Pippins2
Pippins2 in reply to Hidden

Look for the post "brilliant article" which is 30 + posts before this one on the comments Elisse has put a link that is one of the best articles about augmentation..

Hidden
Hidden in reply to Pippins2

Will do.

Have you considered knee replacement

Hidden
Hidden in reply to birdcage

My Doctor is advising me to wait for awhile. I have some other health issues and I'm considered a "high risk patient" Knee replacement will probably be done at some point.

sorry to hear that, waiting a date for my knee op

Hidden
Hidden in reply to birdcage

Good luck to you.

Hav u tried apple cider vinegar and manuka honey.two table spoons of vinegar and table spoon honey in warm water ,I hav both of wat you hav ,just started this remedy and I am sleeping a lot better and restless legs a bit better ,like u wil try anything

I also have RLS and OA. I take an opiate for RLS and only Ibuprofin for arthritis. I had a total knee replacement in my right leg around 12 years ago, and am due to have my left knee done but my BP is too high. My left hip also needs surgery. My hands are pretty painful, which, as an artist, is worrying. I have taken Glucosomine/Chondroitin since my first knee replacement, and I am certain that this supplement has slowed the disease down.

Occasionally i get RLS in my knee-replacement, which is weird and makes me jump.

You may also like...